Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 348, NWS Jackson, MS

August 22, 2015Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2015, 6:41 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2015, 6:41 PM CDT (23:41 UTC)
Expired
Aug 22, 2015, 7:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashley County, AR, Chicot County, AR

The radar

The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS54 KJAN 222341
SVRJAN
ARC003-017-230045-
/O.NEW.KJAN.SV.W.0348.150822T2341Z-150823T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...
  OR 13 MILES SOUTHWEST OF DERMOTT...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE VILLAGE AND MCMILLAN CORNER AROUND 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3339 9146 3356 9145 3356 9135 3352 9135
      3353 9133 3352 9132 3352 9125 3356 9124
      3348 9120 3345 9123 3344 9123 3344 9118
      3342 9117 3342 9120 3339 9119 3338 9115
      3334 9114 3324 9157 3339 9165
TIME...MOT...LOC 2341Z 248DEG 17KT 3335 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

22
1 follow-up statement
577 
WWUS54 KJAN 230004
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT SAT AUG 22 2015

ARC003-230012-
/O.CAN.KJAN.SV.W.0348.000000T0000Z-150823T0045Z/
ASHLEY AR-
704 PM CDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3356 9145 3356 9135 3352 9135 3353 9133
      3352 9132 3352 9125 3356 9124 3348 9120
      3345 9123 3344 9123 3344 9118 3342 9117
      3342 9120 3339 9146
TIME...MOT...LOC 0002Z 218DEG 20KT 3346 9146 

$$

ARC017-230045-
/O.CON.KJAN.SV.W.0348.000000T0000Z-150823T0045Z/
CHICOT AR-
704 PM CDT SAT AUG 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN CHICOT COUNTY...

AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DERMOTT...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DERMOTT AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3356 9145 3356 9135 3352 9135 3353 9133
      3352 9132 3352 9125 3356 9124 3348 9120
      3345 9123 3344 9123 3344 9118 3342 9117
      3342 9120 3339 9146
TIME...MOT...LOC 0002Z 218DEG 20KT 3346 9146 

HAIL...1.00IN
WIND...60MPH
 
$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:07 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 22, 4:07 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SAT AUG 22 2015

.DISCUSSION...

TONIGHT THROUGH MONDAY NIGHT...

PER REASONS STATED IN THE MORNING UPDATE...CONVECTION HAS BEEN SLOW
TO DEVELOP OVER MUCH OF THE FORECAST AREA WITH BETTER FORCING
ASSOCIATED WITH THE SHORTWAVE TROUGH CROSSING THE ARKLATEX REGION AND
SEA BREEZE ENHANCED COASTAL CONVECTION TO THE SOUTH. HOWEVER IT
APPEARS CONVECTIVE OUTFLOW FROM THESE FORCING MECHANISMS WILL BE
CONVERGING OVER WESTERN PORTIONS OF THE ARKLAMISS LATE THIS
AFTERNOON...AND FARTHER EAST AS WE GO INTO THE EVENING. SO HAVE
CONTINUED THE TREND OF INCREASING POPS FOR THE EARLY EVENING. THERE
CONTINUES TO BE A LIMITED THREAT FOR A FEW SEVERE STORMS. HAVE
EXPANDED THE AREA TO INCLUDE AREAS ALONG/N OF THE HWY 82 CORRIDOR
WHERE GREATER COMBINATION OF FORCING AND DEEP LAYER SHEAR (~35 KTS)
WILL EXIST. FARTHER SOUTH...GREATER HEATING HAS RESULTED IN STEEPER
LOW LEVEL LAPSE RATES (~8.5 DEG C/KM)...AND WITH THE ORGANIZED
COASTAL CONVECTIVE SYSTEM MOVING INTO THE REGION...THERE WILL BE
STRONG TO SEVERE WIND GUST POTENTIAL GIVEN GREATER DOWNDRAFT
TEMPERATURE DIFFERENCE. OVERALL...THE GREATER CHANCE FOR ORGANIZED
CONVECTION THIS AFTERNOON INTO THE EARLY EVENING SHOULD BE MAINLY
ALONG/N OF HWY 82 AND OVER NE LA INTO SOUTHWEST AND SOUTH
CENTRAL MS. LOOK FOR STORMS TO DIMINISH WITH SUNSET WITH GENERALLY
QUIET WEATHER EXPECTED OVERNIGHT.

FOR SUNDAY INTO SUNDAY NIGHT...CONTINUED INFLUENCE FROM THE
WESTERLIES COULD SUPPORT ANOTHER SIGNIFICANT CHANCE FOR
SHOWERS/STORMS...ESPECIALLY IF ENERGY ASSOCIATED WITH THE
SHORTWAVE TROUGH CROSSING THROUGH THE AREA TONIGHT SHEARS OUT AND
TAILS BACK ACROSS THE ARKLAMISS. MOST GUIDANCE SUGGEST THAT MORE
ROBUST CONVECTIVE CHANCES MAY HOLD OFF UNTIL MONDAY WHEN A
SIGNIFICANTNORTHERN STREAM TROUGH WILL SEND A STRONG COLD FRONT
SOUTHWARD THROUGH THE ARKLAMISS...ESPECIALLY FOR LOCATIONS SOUTH OF
THE HWY 82 CORRIDOR WHERE DAYTIME HEATING AND DESTABILIZATION WILL BE
GREATER. ALTHOUGH DEEP LAYER SHEAR WILL BE LESS...WITH STEEP LAPSE
RATES (VERTICAL TOTALS NEAR 30) AND STRONG MOISTURE
CONVERGENCE...THERE MAY BE A THREAT FOR SEVERE STORMS TO ORGANIZE AND
WE HAVE ADDED THIS MENTION TO THE HWO/GRAPHICS. THE FORECAST CAVEAT
IS THAT CONVECTION COULD DEVELOP EARLIER IN THE MORNING OR EVEN LATER
SUNDAY NIGHT AND LIMIT DESTABILIZATION AND MAKE STORM INTENSITY MORE
MARGINAL AND MORE OF THE SPS VARIETY. LOOK FOR MUCH DRIER AIR TO
BEGIN BUILDING SOUTHWARD ACROSS THE AREA MONDAY NIGHT BEHIND THE
FRONT. /EC/

TUESDAY THROUGH FRIDAY...

SURFACE HIGH PRESSURE BUILDS INTO THE AREA AND KEEPS THE WARM MOIST
AIR AT BAY. MODELS DIFFER SLIGHTLY ON THE DEPTH AND POSITION OF THE
UPPER TROUGH...SO NOT SURE HOW MUCH COOL CANADIAN AIR SINK
SOUTH...BUT IT WILL STILL BE A SIGNIFICANT CHANGE IN THE AIRMASS.
LOWER TO MID 60S FOR A FEW NIGHTS AND HIGHS IN THE UPPER 80S TO NEAR
90 FOR A FEW DAYS WILL BE MORE COMFORTABLE. HAVE FOLLOWED CONSENSUS
GUIDANCE TEMPERATURES AND POPS WHICH STILL LOOK GOOD. /07/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST INTO THE
REGION FROM LOUISIANA. THESE MAY AFFECT THE KGLH/KGWO TAF SITES
LATER THIS AFTERNOON...AND PERHAPS KJAN CLOSER TO 00Z. HOWEVER...IT
APPEARS THAT EASTERN SITES(KHBG/KMEI/KGTR) WILL BE LATER TO SEE
STORMS IF THEY SEE ANY AT ALL. MAIN CONCERN WILL BE BRIEF MVFR
REDUCTION IN VIS AND POTENTIAL FOR GUSTY WINDS IN THE STRONGEST
STORMS. ACTIVITY SHOULD DIMINISH AFTER 01-03Z. OUTSIDE OF RAIN
AREAS...VFR CONDITIONS SHOULD CONTINUE THIS AFTERNOON. SOME PATCHY
FOG WILL BE POSSIBLE BEFORE DAYBREAK BUT SHOULD LIFT QUICKLY AND
RETURN TO VFR CONDITIONS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  94  73  93 /  38  27  21  40
MERIDIAN      72  92  72  92 /  33  29  18  40
VICKSBURG     73  95  72  94 /  34  23  20  40
HATTIESBURG   75  95  75  95 /  37  27  14  40
NATCHEZ       73  93  73  92 /  20  22  13  40
GREENVILLE    72  94  73  89 /  57  34  29  32
GREENWOOD     72  92  72  89 /  56  30  23  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/07/28
Hazardous weather outlook, Aug 22, 2:40 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT AUG 22 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
240 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE REMAINDER
OF THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS UP TO
60 MPH WILL BE THE PRIMARY HAZARD WITH THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AHEAD OF A COLD FRONT
THAT WILL BE MOVING INTO THE AREA. DAMAGING WINDS UP TO 60 MPH AND
HAIL WILL BE THE PRIMARY SEVERE WEATHER CONCERNS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND MONDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 22, 4:26 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SAT AUG 22 2015

MSZ053-054-059-222200-
CLAIBORNE MS-JEFFERSON MS-COPIAH MS-
426 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH...
SOUTHEASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES UNTIL 500 PM
CDT...

AT 425 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLUE HILL...OR 30 MILES WEST OF BROOKHAVEN...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BLUE HILL AND UNION CHURCH AROUND 440 PM CDT.
  MCBRIDE AROUND 450 PM CDT.
  PEYTON AND PLEASANT HILL AROUND 455 PM CDT.
  BARLOW AND ALLEN AROUND 500 PM CDT.

LAT...LON 3171 9109 3198 9071 3176 9053 3170 9073
      3164 9075 3161 9088 3161 9093
TIME...MOT...LOC 2125Z 241DEG 17KT 3174 9092

10
Special weather statement, Aug 22, 5:02 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SAT AUG 22 2015

MSZ053-054-059-222230-
CLAIBORNE MS-JEFFERSON MS-COPIAH MS-
502 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COPIAH...
SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 530
PM CDT...

AT 501 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PEYTON...OR 22 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BARLOW AROUND 510 PM CDT.
  CARPENTER AND DENTVILLE AROUND 530 PM CDT.

LAT...LON 3183 9089 3205 9072 3205 9062 3190 9037
      3169 9074
TIME...MOT...LOC 2201Z 220DEG 18KT 3186 9078

10
Special weather statement, Aug 22, 6:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT SAT AUG 22 2015

MSZ048-049-055-222330-
SIMPSON MS-HINDS MS-RANKIN MS-
603 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON AND SOUTHEASTERN HINDS COUNTIES UNTIL 630 PM
CDT...

AT 602 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WHITES...OR 7 MILES SOUTHEAST OF BYRAM...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 625 PM CDT.
  RICHLAND...STAR AND MONTEREY AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 9018 3201 9023 3202 9022 3202 9025
      3203 9025 3204 9023 3205 9023 3205 9028
      3211 9035 3226 9013 3213 8991
TIME...MOT...LOC 2302Z 227DEG 13KT 3209 9020

10
Special weather statement, Aug 22, 6:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT SAT AUG 22 2015

ARZ074-075-222330-
ASHLEY AR-CHICOT AR-
605 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHICOT AND EASTERN
ASHLEY COUNTIES UNTIL 630 PM CDT...

AT 605 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SNYDER...OR 10 MILES NORTH OF WILMOT...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SNYDER AROUND 620 PM CDT.
  PORTLAND AND MONTROSE AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3339 9158 3339 9156 3322 9136 3308 9160
      3321 9175
TIME...MOT...LOC 2305Z 227DEG 13KT 3320 9162

10
Special weather statement, Aug 22, 6:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT SAT AUG 22 2015

MSZ049-230000-
RANKIN MS-
631 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN COUNTY UNTIL 700
PM CDT...

AT 630 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BRANDON...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BRANDON AROUND 635 PM CDT.
  PELAHATCHIE AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 9020 3220 9018 3221 9019 3223 9019
      3223 9020 3225 9021 3239 9003 3230 8973
      3223 8973 3211 8984 3207 9012
TIME...MOT...LOC 2330Z 226DEG 16KT 3223 8999

10
Special weather statement, Aug 22, 6:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT SAT AUG 22 2015

ARZ074-075-230000-
ASHLEY AR-CHICOT AR-
633 PM CDT SAT AUG 22 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHICOT AND NORTHEASTERN
ASHLEY COUNTIES UNTIL 700 PM CDT...

AT 632 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PORTLAND...OR 10 MILES NORTHEAST OF WILMOT...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTROSE AROUND 650 PM CDT.
  LAKE VILLAGE AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3339 9163 3339 9146 3348 9146 3349 9144
      3329 9116 3306 9145 3336 9169
TIME...MOT...LOC 2332Z 216DEG 16KT 3318 9147

10

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:05 PM CDTSpecial Weather StatementJANAshley25 min
Aug 22, 6:33 PM CDTSpecial Weather StatementJANChicot27 min
Aug 22, 6:59 PM CDTSpecial Weather StatementJANChicot31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.